Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 59, NWS Green Bay, WI

October 12, 2014

NWS Green Bay, WI issued this small craft advisory at Oct 12, 2014, 4:07 AM CDT. It took effect at Oct 12, 2014, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 4:07 AM CDT (09:07 UTC)
In effect from
Oct 12, 2014, 10:00 AM CDT
Expired
Oct 12, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WHUS73 KGRB 120907
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CDT SUN OCT 12 2014

...INCREASING SOUTH WINDS AND BUILDING WAVES EXPECTED ON LAKE MICHIGAN
TODAY...

.INCREASING SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FT DURING
THE DAY. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS
AND WAVES ARE EXPECTED TO SUBSIDE BY EVENING.

LMZ541>543-121715-
/O.NEW.KGRB.SC.Y.0059.141012T1500Z-141013T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
407 AM CDT SUN OCT 12 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* SOUTH WINDS WILL INCREASE TO 15 TO 20 KTS...WITH A FEW GUSTS
  AROUND 25 KTS POSSIBLE.

* WAVES WILL BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
2 follow-up statements
129 
WHUS73 KGRB 121500
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT SUN OCT 12 2014

...INCREASING SOUTH WINDS AND BUILDING WAVES EXPECTED ON LAKE
MICHIGAN TODAY...

.INCREASING SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FT
DURING THE DAY. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. WINDS AND WAVES ARE EXPECTED TO SUBSIDE BY EVENING.

LMZ541>543-122300-
/O.CON.KGRB.SC.Y.0059.000000T0000Z-141013T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1000 AM CDT SUN OCT 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* SOUTH WINDS WILL INCREASE TO 15 TO 20 KTS...WITH A FEW GUSTS 
  AROUND 25 KTS POSSIBLE. 

* WAVES WILL BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
649 
WHUS73 KGRB 122041
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT SUN OCT 12 2014

...SOUTH WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ON LAKE MICHIGAN
TODAY...

.SOUTH WINDS HAVE CAUSED WAVES TO BUILD TO 3 TO 5 FT DURING THE
DAY. THIS CREATES HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS AND
WAVES WILL SUBSIDE LATE THIS AFTERNOON INTO THIS EVENING.

LMZ541>543-130000-
/O.CON.KGRB.SC.Y.0059.000000T0000Z-141013T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
341 PM CDT SUN OCT 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* SOUTH WINDS WILL INCREASE TO 10 TO 20 KTS...WITH A FEW GUSTS 
  AROUND 25 KTS POSSIBLE. 

* WAVES 3 TO 5 FT...SUBSIDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 3:37 AM CDT, 30 minutes earlier.

Area forecast discussion, Oct 12, 3:37 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CDT SUN OCT 12 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 337 AM CDT SUN OCT 12 2014

PCPN TRENDS ARE THE MAIN FCST CONCERN.

HIGH PRESSURE HAD SHIFTED EAST OF THE REGION...CAUSING RETURN FLOW
TO INCREASE EARLY THIS MORNING. SKIES WERE CLEAR ACROSS WI...BUT
SATL SHOWED CLOUDS EXPANDING NORTHWARD THROUGH MISSOURI. AN UPPER
LEVEL RIDGE WAS EDGING EAST OF WI AS A TROF APPROACHED FROM THE
NORTHERN PLAINS.

WEAK S/W ENERGY IS EXPECTED TRACK WEST OF GRB CWA THIS AFTERNOON...
BUT WEAK WAA WILL OCCUR THROUGHOUT THE DAY. RH TIMESECTIONS SHOW
MOISTURE INCREASING OVER THE SOUTHWEST PORTION OF THE FORECAST
AREA LATE IN THE DAY...SO WILL HAVE THICKENING CLOUDS AND A SMALL
CHANCE OF LIGHT RAIN IN CENTRAL WI AND THE SOUTHERN FOX VALLEY
DURING THE LATE AFTERNOON. HIGH TEMPERATURES SHOULD REACH THE
UPPER 50S AND LOWER 60S MOST AREAS...WITH MIDDLE 50S NEAR THE
LAKESHORE.

A WEAK S/W TROF WILL MOVE THROUGH C/NE WI TONIGHT...AS WEAK WAA
CONTINUES. WEAK FORCING AND DEEPENING MOISTURE SHOULD BE SUFFICIENT
FOR A CHANCE OF RAIN TONIGHT INTO MONDAY MORNING. A STEADIER RAIN
IS EXPECTED TO ARRIVE LATE MONDAY AFTERNOON...AS UPPER LEVEL
DIVERGENCE STRENGTHENS IN THE RRQ OF A 120 KT JET STREAK...AND
DEEP FRONTOGENETIC FORCING DEVELOPS. WILL HAVE LIKELY POPS NE...
AND CATEGORICAL POPS SW...BY LATE AFTERNOON. LOWS TONIGHT SHOULD
BE IN THE 40S...WITH HIGHS ON MONDAY IN THE MIDDLE 50S TO LOWER
60S.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 337 AM CDT SUN OCT 12 2014

TIMING THE DEPARTURE OF PRECIPITATION ASSOCIATED WITH AN
APPROACHING SYSTEM IS THE MAIN CONCERN FOR THIS PART OF THE
FORECAST.

THE ECMWF LOOKED LIKE THE ODD MODEL OUT ON PREVIOUS SHIFTS...BUT
00Z RUNS OF OTHER MODELS WERE STARTING TO LOOK MORE LIKE THE EC.
AS A RESULT OF THIS...RAIN CHANCES WILL NEED TO STAY IN THE
FORECAST LONGER.

PLENTY OF MOISTURE IS EXPECTED REACH THE REGION AHEAD OF A SURFACE
LOW AND CLOSED 500MB CYCLONE THAT WILL BE SOUTHWEST OF WISCONSIN AT
00Z TUESDAY...BEFORE ENTERING THE REGION DURING THE MIDDLE PART OF
THE WEEK. BOTH THE 00Z GFS AND EC SHOWED AN INCH OR MORE OF QPF IN
EAST CENTRAL WISCONSIN 00Z TO 06Z TUESDAY...WITH AT LEAST 0.1 INCH
IN NORTH CENTRAL WISCONSIN. HAVE CATEGORICAL POPS OVER ALL BUT THE
EXTREME NORTHWEST PART OF THE FORECAST AREA WHERE HIGH END LIKELY
POPS SHOULD BE GOOD ENOUGH. POPS BEGIN TO DECREASE ON TUESDAY
NIGHT...BUT NEED TO KEEP AT LEAST CHANCE POPS GOING IN THE EAST
THROUGH WEDNESDAY NIGHT WITH THE AREA REMAINING IN CYCLONIC FLOW
AT THE SURFACE AND ALOFT. STILL HAVE SOME SLIGHT CHANCE POPS AT
TIMES LATE IN THE WORK WEEK AND INTO THE WEEKEND...MAINLY IN
NORTHERN WISCONSIN AS THE UPPER LEVEL SYSTEM DEPARTS THE REGION.
MODELS SOLUTIONS DIFFERED ENOUGH BY LATE IN THE WEEK RESULTING IN
LOW CONFIDENCE...SO SLIGHT CHANCE POPS FROM THE MODEL BLEND SEEMED
REASONABLE.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1038 PM CDT SAT OCT 11 2014

VERY GOOD FLIGHT CONDITIONS /VFR THROUGHOUT.../ EXPECTED THE NEXT
24 HRS AS HIGH PRESSURE SLOWLY SHIFTS E OF THE RGN. WINDS TOMORROW
WL BE A LITTLE STRONGER THAN TDA BUT WL NOT BE STG ENOUGH TO HAVE
A MAJOR IMPACT ON AVIATION INTERESTS. SOME LGT PCPN MAY BEGIN TO
OVERSPREAD THE AREA TOMORROW EVENING...BUT THE MAIN PCPN EVENT WL
HOLD OFF UNTIL LATER MON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Oct 12, 3:54 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
354 AM CDT SUN OCT 12 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
354 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-130900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
354 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

INCREASING SOUTH WINDS AND HIGH WAVES ARE EXPECTED ON LAKE MICHIGAN
TODAY. A SMALL CRAFT ADVISORY HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES WILL CREATE
CONDITIONS HAZARDOUS TO SMALL CRAFT MONDAY NIGHT THROUGH TUESDAY
NIGHT.

TSK/MG

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.